Kentucky, 2012Flash Flood and Damaging Winds in Kentucky, July 26, 2012
July 26, 2012 · NWS LMK · 27 events in 19 counties and zones
Scattered strong storms developed during the afternoon of July 26th. These storms, developing in an environment of strong instability and dry air aloft, produced scattered wind damage which was most concentrated in the Bluegrass Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong storms developed during the afternoon of July 26th. These storms, developing in an environment of strong instability and dry air aloft, produced scattered wind damage which was most concentrated in the Bluegrass Region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 26, 3:42 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 26, 3:42 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT THU JUL 26 2012
.Mesoscale Discussion...
Issued at 440 PM EDT Thu Jul 26 2012
Convection is developing rapidly along a pre-frontal convergence
zone from southern Missouri to just south of the Ohio River over
north-central Kentucky. These area is characterized by some dry air
aloft (as shown on soundings and water vapor imagery) along with a
hot humid low-level air mass and steep low-level lapse rates. In
addition, SPC mesoanalysis page indicates around 1200 J/kg downward
CAPE (DCAPE) along and south of this axis of convection. This will
make for a prime environment for microburst damaging winds from the
strongest storms along this convective axis. Storm development will
continue to be aided by forcing ahead of a remnant mesoscale
convective vortex (MCV) moving east over central/eastern Missouri at
this time. As storms continue to develop, it is possible that
individual outflows could congeal into a few small-scale bowing
segments and cold pools, with a continued threat for locally
damaging winds south of the Ohio River late this afternoon into
early evening.
Meanwhile, scattered but a bit more random storms are developing
over central and southern Indiana, with more isolated severe pulse
potential in this area for now. South-central Kentucky remains more
capped at this time, but will only be a matter of time before cells
being developing in this area, especially this evening.
Will continue to monitor trends.
&&
.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012
...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...
Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.
Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.
The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.
Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.
.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012
Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period. It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in. Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through. 20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.
Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s. Lows will be in the upper 60s
to lower 70s.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1235 PM EDT Thu Jul 26 2012
Atmosphere destabilizing quickly with strong heating so far today.
Expect plenty of moisture for numerous storms by mid afternoon for
KSDF and KLEX and a little later for KBWG. Storms to the north of
the region should aid in initiation as they send boundaries into
central Kentucky. Have gone with tempo groups for gusty conditions
at best guess for timing at each site. Conditions likely will be IFR
and with stronger winds should the cells move right over the
terminals, but will amend forecast as evolution of today's storms
goes on. We may get some further development behind a first line,
but confidence not high enough to keep in prevailing storms. Have
vicinity wording to just after midnight. The main cold front causing
these storms stall out near the Ohio River tonight before another
weaker front moves through Friday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>055-061>065-070>076.
Mesoscale........TWF
Short Term.......RJS
Long Term........AMS
Aviation.........RJSHazardous weather outlook, Jul 26, 2:14 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT THU JUL 26 2012
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
314 PM EDT THU JUL 26 2012 /214 PM CDT THU JUL 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TODAY
RESULTING IN THUNDERSTORMS DEVELOPING ACROSS THE REGION LATE THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND INTENSE CLOUD TO GROUND
LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY.
TORRENTIAL RAINFALL WILL LIKELY ACCOMPANY THESE STORMS AS WELL. STORMS
SHOULD DECLINE AND MOVE OUT OF THE AREA EARLY FRIDAY.
IN ADDITION TO STORMS...TEMPERATURES WILL CONTINUE TO BE HOT THIS EVENING
WITH HEAT INDICES MAXING OUT AROUND 105 LATE THIS AFTERNOON AND
EVENING. THUS A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM
EDT...6 PM CDT FOR MUCH OF THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING
AND AGAIN FRIDAY AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
RJS/AMS
In the hours before
Special weather statement, Jul 26, 2:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUL 26 2012
KYC073-103-211-262030-
SHELBY KY-FRANKLIN KY-HENRY KY-
358 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF FRANKFORT...AND MOVING NORTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKFORT...
HARVIELAND...
FLAG FORK AND INDIAN HILLS...
OTTUSVILLE AND POLSGROVE...
PEAKS MILL AND SWALLOWFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3840 8488 3838 8489 3838 8487 3836 8485
3834 8478 3824 8473 3811 8507 3825 8517
3841 8488
TIME...MOT...LOC 1958Z 240DEG 23KT 3825 8499
RSSpecial weather statement, Jul 26, 3:21 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT THU JUL 26 2012
KYC029-093-111-215-262050-
JEFFERSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
421 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING NORTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OKOLONA...
JEFFERSONTOWN...
FERN CREEK...
FAIRDALE...
HIGHVIEW...
THIXTON AND MOUNT WASHINGTON...
CRENSHAW...
ROUTT AND WHITFIELD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
114 AND 127.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
15 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3828 8546 3802 8539 3786 8598 3800 8598
3829 8547 3829 8546
TIME...MOT...LOC 2021Z 238DEG 23KT 3804 8571
RSLocal storm report, Jul 26, 3:58 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNW DEATSVILLE 37.95N 85.59W
07/26/2012 E0.50 INCH BULLITT KY TRAINED SPOTTER
MARBLE-SIZE HAIL REPORTED FROM A SPOTTER AT 325 SALT
LICK LANE IN SHEPHERDSVILLE
&&
EVENT NUMBER LMK1200921
EBWSpecial weather statement, Jul 26, 3:59 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT THU JUL 26 2012
INC123-KYC027-091-262130-
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
359 PM CDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 50 MPH WINDS...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 9
MILES SOUTHEAST OF HAWESVILLE TO 8 MILES SOUTHWEST OF HARDINSBURG...
AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
HOLT AND KIRK...
HARDINGROVE...
STEPHENSPORT AND WESTVIEW...
AMMONS AND MYSTIC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8647 3787 8630 3770 8629 3768 8663
3779 8666 3794 8679
TIME...MOT...LOC 2059Z 265DEG 22KT 3793 8667 3785 8658
3772 8654
SCHOETTMEREvent by event
24 thunderstorm wind, 2 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Spencer
- When
- July 26, 4:10 PM EST
- Where
- Spencer County, 1.76 mi SE of Yoder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.050, -85.330
A local official reported a tree down along Brashears Creek Road.
Thunderstorm Wind, Hardin
- When
- July 26, 4:42 PM EST
- Where
- Hardin County, 0.55 mi W of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -85.940
A tree was blown down across some power lines near Pearman Avenue, causing a power outage.
Lightning, Jessamine
- When
- July 26, 5:00 PM EST
- Where
- Jessamine County, 2.29 mi WSW of Vineyard
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -84.620
A 67 year old female was struck by lightning in a field adjacent to her farm near Crenshaw Lane. She died at the University of Kentucky Medical Center.
Thunderstorm Wind, Scott
- When
- July 26, 5:02 PM EST
- Where
- Scott County, 0.88 mi SW of Georgetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.190, -84.560
The public reported that some trees fell in the Bradford Place neighborhood near Georgetown.
Thunderstorm Wind, Woodford
- When
- July 26, 5:15 PM EST
- Where
- Woodford County, Versailles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.050, -84.730
Several trees were downed across Versailles. At this same time, a spotter just southwest of town measured a 75 mph wind gust.
Thunderstorm Wind, Woodford
- When
- July 26, 5:15 PM EST
- Where
- Woodford County, 2.14 mi SSE of Milner
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -84.790
A spotter measured a 75 mph wind gust.
Thunderstorm Wind, Nelson
- When
- July 26, 5:20 PM EST
- Where
- Nelson County, 2.29 mi ENE of Chaplin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.910, -85.180
Local emergency management reported that several trees were downed by thunderstorm winds just east of Chaplin along Lawrenceburg Road.
Thunderstorm Wind, Bourbon
- When
- July 26, 5:30 PM EST
- Where
- Bourbon County, 0.88 mi NW of Sidville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.140, -84.260
A tree was downed along Clintonville Road in front of Columbiana Farm.
Thunderstorm Wind, Fayette
- When
- July 26, 5:39 PM EST
- Where
- Fayette County, 1.49 mi SSE of Cadentown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -84.410
A tree fell across a power line on Hidden Springs Drive, located just southeast of Lexington. Nearby at the same time, trees fell alongside of Greenwich Pike near Russell Cave Road.
Thunderstorm Wind, Bourbon
- When
- July 26, 5:40 PM EST
- Where
- Bourbon County, 0.54 mi W of Blacks Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.250, -84.140
The county road crew reported a large tree down across Jackstown Road around 6 miles off of State Highway 68.
Thunderstorm Wind, Anderson
- When
- July 26, 5:51 PM EST
- Where
- Anderson County, 0.54 mi E of Lawrenceburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.030, -84.890
A tree was toppled by thunderstorm winds just to the east of Lawrenceburg.
Thunderstorm Wind, Clark
- When
- July 26, 5:51 PM EST
- Where
- Clark County, Pine Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -84.320
A tree fell along State Highway 1923 near Todd's Road.
Thunderstorm Wind, Mercer
- When
- July 26, 6:09 PM EST
- Where
- Mercer County, 1.29 mi ENE of Vanarsdell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.890, -84.860
A tree was downed along Garriott Lane in Salvisa.
Thunderstorm Wind, Fayette
- When
- July 26, 6:13 PM EST
- Where
- Fayette County, 2.81 mi ESE of Greendale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.090, -84.470
The Lexington media reported several trees downed along Russell Cave Road just north of Lexington.
Thunderstorm Wind, Mercer
- When
- July 26, 6:45 PM EST
- Where
- Mercer County, Salvisa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.920, -84.870
The public reported that a 175 foot steel tower used for amateur radio antennas was toppled by high winds on Bondville Road.
Thunderstorm Wind, Ohio
- When
- July 26, 5:52 PM CST
- Where
- Ohio County, Centertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.420, -87.000
The Centerville fire department reported that several limbs and power poles were downed by thunderstorm winds. One house was damaged. Another report detailing several downed trees came from the public.
Thunderstorm Wind, Larue
- When
- July 26, 8:52 PM EST
- Where
- Larue County, 0.55 mi E of Hodgenville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.570, -85.740
The local emergency dispatch reported several trees downed in Hodgenville.
Thunderstorm Wind, Larue
- When
- July 26, 8:58 PM EST
- Where
- Larue County, 1.76 mi NE of Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.540, -85.680
Local law enforcement reported trees down along Highway 470.
Thunderstorm Wind, Marion
- When
- July 26, 9:38 PM EST
- Where
- Marion County, New Market
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -85.320
A tree fell along State Highway 289 between Mill Dam and Ward's Branch Roads.
Lightning, Nelson
- When
- July 26, 9:39 PM EST
- Where
- Nelson County, 0.88 mi SE of Bardstown
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -85.460
Local emergency management reported that a person in Bardstown was injured by lightning.
Thunderstorm Wind, Spencer
- When
- July 26, 9:42 PM EST
- Where
- Spencer County, 4.84 mi S of Waterford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.960, -85.430
Local emergency dispatch reported a tree down on Highgrove Road.
Thunderstorm Wind, Franklin
- When
- July 26, 10:15 PM EST
- Where
- Franklin County, 0.69 mi N of Harvieland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.260, -84.900
A tree was toppled by thunderstorm winds near the intersection of Bald Knob and Bark Branch Roads.
Flash Flood, Shelby
- When
- July 26, 10:24 PM EST
- Where
- Shelby County, 0.54 mi W of Graefenburg to 1.04 mi WSW of Graefenburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -85.030
Flood waters briefly covered a portion of Interstate 64 near the location where Kentucky Highway 2863 crosses under the interstate highway.
Thunderstorm Wind, Anderson
- When
- July 26, 10:24 PM EST
- Where
- Anderson County, 1.38 mi N of Birdie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.050, -85.020
A tree fell near the intersection of Alton Station and Lin Moore Roads.
Thunderstorm Wind, Taylor
- When
- July 26, 10:38 PM EST
- Where
- Taylor County, 1.1 mi E of Merrimac
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.420, -85.110
There was a tree reported down on Bradfordsville Road.
Thunderstorm Wind, Harrison
- When
- July 26, 11:01 PM EST
- Where
- Harrison County, 0.88 mi NW of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.390, -84.310
The local emergency management reported numerous trees down near Cynthiana. The roof and rafters were removed from a barn at 330 Ammerman Pike. Some outbuildings were also damaged.
Thunderstorm Wind, Nicholas
- When
- July 26, 11:19 PM EST
- Where
- Nicholas County, 1.76 mi SW of Abner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.430, -83.970
A few trees were downed along Stony Creek-Blue Licks Spring Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
- Flash Flooding and Damaging Wind in Kentucky, July 26 to 27, 2012$306,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388881, 388882, 388877, 388883, 388885, 389288, 388887, 388889, 388890, 388891, 388892, 389285, 388905, 389286, 389287, 389290, 389291, 389292, 389293, 388878, 389294, 389295, 388876, 389296, 389282, 389297, 389298.